The Inverse Lomax Chen Distribution: Properties and Applications


  • Sadiq Muhammed Faculty of Physical Sciences, Ahmadu Bello University, Zaria, Nigeria
  • Tukur Dahiru Ahmadu Bello University, Zaria, Kaduna State, Nigeria
  • Abubakar Yahaya Ahmadu Bello University, Zaria, Kaduna State, Nigeria


Biases, Glass Fibres, Inverse Lomax Chen, Maximum Likelihood Estimate, Mean Square Error, Quantile Function


Communication in Physical Sciences, 2022, 8(3):339-354

Sadiq Muhammed*, Tukur Dahiru and Abubakar Yahaya

Received: 09 February  2022/Accepted 06 June 2022

Many researchers in the field of distribution theory have been expanding or generalizing existing probability distributions to improve their modeling flexibility. In this paper, we introduced a new continuous probability distribution called the inverse Lomax Chen distribution with four parameters. We studied the nature of the proposed distribution with the help of its mathematical and statistical properties such as quantile function, ordinary moments, generating function and reliability. The distribution of order statistics for this distribution was also obtained. Monte Carlo simulation was carried out to see the performance of MLEs of the inverse Lomax Chen distribution. We performed a classical estimation of parameters by using the technique of maximum likelihood estimate. The proposed model was applied to three real datasets and the results show that the proposed distribution provides a better fit than its comparators


Download data is not yet available.

Author Biographies

Sadiq Muhammed, Faculty of Physical Sciences, Ahmadu Bello University, Zaria, Nigeria

Department of Statistics

Tukur Dahiru, Ahmadu Bello University, Zaria, Kaduna State, Nigeria

Department of Community Medicine, College of Health Science

Abubakar Yahaya, Ahmadu Bello University, Zaria, Kaduna State, Nigeria

Department of Statistics, Faculty of Physical Sciences


Bourguignon, M., Silva, R. B. & Cordeiro, G. M. (2014). The weibull-G family of probability distributions. Journal of Data Science, 12, 1, pp. 53-8.

Chaubey, Y. P. &Zhang, R. (2015). An extension of chen’s family of survival distributions with bathtub shape or increasing hazard rate function. Communications in Statistics-Theory and Methods, 44, 19, pp. 4049-404.

Chen, Z. (2000). A new two-parameter lifetime distribution with bathtub shape or increasing failure rate function. Statistics and Probability Letters, 49, 2, pp. 155–161.

Dey, S., Kumar, D., Ramos, P. L. & Louzada, F. (2017). Exponentiated Chen distribution: Properties and estimation. Communications in Statistics-Simulation and Computation, 46, 10, pp. 8118–8139.

Dimitrakopoulou, T., Adamidis, K., & Loukas, S. (2007). A lifetime distribution with an upside-down bathtub-shaped hazard function. IEEE Transactions on Reliability, 56, 2, pp. 308–311.

El-Morshedy, M., Eliwa, M. & Afify, A. (2020). The odd chen generator of distributions: Properties and estimation methods with applications in medicine and engineering. Journal of the national science foundation of Sri Lanka, 48, 2, pp. 113–130.

Falgore, J. Y. and Doguwa, S. I. (2020). The Inverse Lomax-G family with application to breaking strength data. Asian Journal of Probability and Statistics, pp. 49–60.

Gomes-Silva, F., Percontini, A., Brito, E., Ramos, M. W., Silva, R. V. & Cordeiro, G. M. (2017), The odd Lindley-G family of distributions, Austrian Journal of Statistics, 46, pp. 65-87.

Gross, A. J. and Clark, V. A. (1975). Survival distributions: reliability applications in the biometrical sciences, John Wiley and Sons, Inc., New York.

Khan, M. S., King, R. & Hudson, I. L. (2015). Transmuted exponentiated chen distribution with application to survival data. ANZIAM Journal, 57, pp. C268–C290.

Khan, M. S., King, R., & Hudson, I. L. (2018). Kumaraswamy exponentiated chen distribution for modelling lifetime data. Applied Mathematics, 12, 3, pp. 617–623.

Ibrahim, S., Doguwa, S.I., Audu, I. & Jibril, H.M., (2020a). On the Topp Leone exponentiated-G Family of Distributions: Properties and Applications, Asian Journal of Probability and Statistics; 7, 1, pp. 1-15.

Ibrahim, S., Doguwa S. I., Audu, I. & Jibril, H. M., (2020b). The Topp Leone Kumaraswamy-G Family of Distributions with Applications to Cancer Disease Data, Journal of Biostatistics and Epidemiology, 6, 1, pp. 37-48.

Lee, E. T. (1992). Statistical methods for survival data analysis (2nd Edition), John Wiley and Sons Inc., New York, USA, 156 Pages.

Marshall, A. W. & Olkin, I. (1997). A new method for adding a parameter to a family of distributions with application to the exponential and weibull families. Biometrika, 84, 3, pp. 641–652.

Mudholkar, G. S. and Hutson, A. D. (1996). The exponentiated weibull family: some properties and a flood data application. Communications in Statistics–Theory and Methods, 25, 12, pp. 3059–3083.

Nasiru, S. (2018). Extended Odd Frechet-G family of Distributions, Journal of Probability and Statistics, ,

Ramos, M. A., Cordeiro, G. M., Marinho, P. D., Dias, C. B. & Hamadani, G. G. (2013). The zografos-balakrishman log-logistic distribution: properties and applications, Journal of Statistical Theory and Applications, 12, 3, pp. 225-244.

Tarvirdizade, B. & Ahmadpour, M. (2019). A new extension of chen distribution with applications to lifetime data. Communications in Mathematics and Statistics, pp. 1–16.